Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 9, 2006, 4:35 PM CST for Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 4:35 PM CST (22:35 UTC)
- Expired
- Mar 9, 2006, 7:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 126 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 092237 FFWOHX TNC099-100130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 435 PM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LAWRENCE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAWRENCEBURG * UNTIL 730 PM CST * AT 431 PM CST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THOUGH THE SEVERE LINE OF THUNDERSTORMS HAS MOVED EAST OF THE AREA...MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3508 8754 3505 8728 3539 8731 3535 8751 $$ 21
1 follow-up statement
000 WGUS74 KOHX 100030 FFSOHX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 628 PM CST THU MAR 9 2006 TNC099-100038- LAWRENCE TN- 628 PM CST THU MAR 9 2006 ...THE FLASH FLOOD WARNING FOR CENTRAL LAWRENCE COUNTY IS CANCELLED... THE WIDESPREAD MODERATE TO HEAVY SHOWER ACTIVITY HAS MOVED EAST OF THE AREA. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. MOTRISTS ARE STILL URGED TO DRIVE CAREFULLY AS SOME PONDING OF THE WATER ON ROADWAYS WILL STILL BE POSSIBLE. LAT...LON 3508 8754 3505 8728 3539 8731 3535 8751 $$ 21
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 3:47 PM CST, 48 minutes earlier.
Area forecast discussion, Mar 9, 3:47 PM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 347 PM CST THU MAR 9 2006 .SHORT TERM...STORMS ARE NOW MAKING THEIR WAY INTO SOUTHWEST MIDDLE TENNESSEE, WITH WARNINGS ALREADY BEING ISSUED. MAIN LINE OF STORMS SHOWS A LINE ECHO WAVE PATTERN OVER PERRY, DECATUR, AND BENTON COUNTIES. COMPUTER MODELS ARE SHOWING THE PEAK TIME FOR ACTIVE WEATHER AT NASHVILLE TO BE RIGHT AT 00Z. THE SPECIAL SOUNDING DONE HERE AT 18Z SHOWS THE ENVIRONMENT IS NOT ALL THAT UNSTABLE, WITH A LIFTED INDEX OF +3.4, AND A MINISCULE POSITIVE AREA. THE BIG INHIBITOR APPEARS TO BE A CAP BASED AT 850 MB. BUT THERE IS PLENTY OF WIND SHEAR OUT THERE, AS THE 0-3 KM HELICITY WAS 732. WIND SPEED AT 2,000 WAS 42 KNOTS, THEN 48 KNOTS AT 3,000 FEET, 48 KNOTS AT 3,000 FEET, 56 KNOTS AT 4,000 FEET, AND 62 KNOTS AT 6,000 FEET. THE SOUNDING SHOWS A DEEP DRY LAYER BETWEEN 600 AND 850 MB, WHICH IS ABOUT 9,300 FEET THICK. AT ANY RATE, EVEN A HEAVY RAINSHOWER COULD BRING DOWN A DOWNBURST CAPABLE OF DOING DAMAGE, AS VOLATILE AS THE LOW-LEVEL WIND FIELD IS. THE LINE OF STORMS WILL WEAKEN ONCE IT GETS EAST OF NASHVILLE. STILL, THE SEVERE THUNDERSTORM WATCH EXTENDING TO THE PLATEAU IS A GOOD CALL BY THE SPC GIVEN THE CURRENT ENVIRONMENT. HAVE ALSO INCLUDED A WIND ADVISORY FOR AREAS EAST OF NASHVILLE UNTIL 900 PM, GIVEN THAT THE SURFACE GRADIENT ACROSS OUR WESTERN COUNTIES WILL GRADUALLY WEAKEN BEHIND THE PASSAGE OF THE LINE OF STORMS, LEAVING THE STRONGEST WINDS EAST OF HERE. THE SURFACE MAP AT 21Z SHOWS A DEEP 987 MB LOW CENTERED NEAR ST. LOUIS, WITH THE COLD FRONT EXTENDING SOUTHWESTWARD INTO CENTRAL ARKANSAS THROUGH THE ARK-LA-TEX. .LONG TERM...LOW CENTER WILL CONTINUE ON ITS NORTHEASTWARD TRACK, ALTHOUGH WE WILL NEVER GET A TRUE FRONTAL PASSAGE, PER SE, EVEN THOUGH DEW POINTS WILL BE ABOUT 10 DEGREES LOWER TOMORROW THAN TODAY. WINDS WILL VEER TO THE SOUTHWEST OVERNIGHT, BUT WILL BACK AROUND TO THE SOUTH BY TOMORROW AFTERNOON IN ADVANCE OF THE NEXT WEATHER SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 49 69 52 75 / 90 10 20 40 CLARKSVILLE 49 67 54 75 / 90 10 20 40 CROSSVILLE 48 66 51 70 / 90 10 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES: BEDFORD...CANNON...CLAY...COFFEE...CUMBERLAND...DEKALB... FENTRESS...GILES...GRUNDY...JACKSON...MACON...MARSHALL... OVERTON...PICKETT...PUTNAM...RUTHERFORD...SMITH...TROUSDALE... VAN BUREN...WARREN...WHITE...AND WILSON. SEVERE THUNDERSTORM WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES: BEDFORD...CANNON...CLAY...COFFEE...CUMBERLAND... DAVIDSON...DEKALB...FENTRESS...GILES...GRUNDY...JACKSON... LAWRENCE...MACON...MARSHALL...MAURY...OVERTON...PICKETT... PUTNAM...RUTHERFORD...SMITH...SUMNER...TROUSDALE...VAN BUREN... WARREN...WHITE...WILLIAMSON...AND WILSON. TORNADO WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES: BENTON...CHEATHAM...DICKSON...HICKMAN...HOUSTON...HUMPHREYS... LEWIS...MONTGOMERY...PERRY...ROBERTSON...STEWART...AND WAYNE. && ROSE
Hazardous weather outlook, Mar 9, 5:30 AM CST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST THU MAR 9 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-101130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MIDSTATE THIS AFTERNOON AND EVENING. PRIMARY THREATS FROM THIS EVENT WILL BE DAMAGING WIND AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE THUNDERSTORM THREAT OVER THE AREA WILL DIMINISH AFTER MIDNIGHT. ALSO...HIGH WINDS WILL PREVAIL OVER THE AREA...WITH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL BE A THREAT TO HIGH PROFILE VEHICLES...AS WELL AS MARINE TRAFFIC ON AREA LAKES. .DAYS TWO AND THREE...FRIDAY AND SATURDAY... LITTLE SIGNIFICANT WEATHER EXPECTED ON FRIDAY. INCREASING ATMOSPHERIC INSTABILITY WILL BRING MORE THUNDERSTORM ACTIVITY INTO THE MIDSTATE ON SATURDAY. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND OR HAIL. .DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE FOR SUNDAY AND MONDAY. A FEW THUNDERSTORMS COULD BE SEVERE ON MONDAY AS THE COLD FRONT APPROACHES THE MIDSTATE. SCATTERED SHOWERS ARE EXPECTED TUESDAY MORNING AFTER THE FRONTAL PASSAGE. NO SIGNIFICANT WEATHER EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED THIS AFTERNOON AND EVENING. JLM
In the hours before
Local storm report, Mar 9, 3:28 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND GST 10 W WAYNESBORO 35.32N 87.94W
03/09/2006 E50-60 MPH WAYNE TN AMATEUR RADIO
WINDS 50 TO 60 MPH AT INTERSECTION OF U.S. HIGHWAY 164
AND STATE ROAD 114.
&&
STEIGERWALDTLocal storm report, Mar 9, 3:43 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG CLIFTON 35.38N 87.99W
03/09/2006 WAYNE TN EMERGENCY MNGR
A FEW TREES BLOWN DOWN AT CLIFTON IN NORTHWEST WAYNE
COUNTY.
&&
STEIGERWALDTLocal storm report, Mar 9, 3:53 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
353 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 5 W HOHENWALD 35.55N 87.65W
03/09/2006 LEWIS TN AMATEUR RADIO
A SHED WAS COMPLETELY DEMOLISHED AND A CARPORT WAS BLOWN
AWAY IN THE WEST PART OF THE COUNTY.
&&
STEIGERWALDTLocal storm report, Mar 9, 4:27 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG HOHENWALD 35.55N 87.56W
03/09/2006 LEWIS TN LAW ENFORCEMENT
TIN ROOF BLOWN OFF BUILDING IN HOHENWALD.
&&
MASSIELocal storm report, Mar 9, 4:31 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 5 WSW FAIRVIEW 35.95N 87.21W
03/09/2006 E0.75 INCH HICKMAN TN TRAINED SPOTTER
&&
MASSIELocal storm report, Mar 9, 4:32 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG 5 WSW FAIRVIEW 35.95N 87.21W
03/09/2006 HICKMAN TN TRAINED SPOTTER
HOMES DAMAGED
&&
MASSIEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:20 AM CST | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 17 hr |
| Mar 9, 2:48 PM CST | Tornado Warning | OHX | Wayne | 57 min |
| Mar 9, 3:16 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Perry | 44 min |
| Mar 9, 3:35 PM CST | Severe Thunderstorm Warning | OHX | Hickman | 55 min |
| Mar 9, 3:44 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 37 min |
| Mar 9, 3:55 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 50 min |
| Mar 9, 4:02 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 29 min |
| Mar 9, 4:10 PM CST | Severe Thunderstorm Warning | OHX | Maury | 45 min |
| Mar 9, 4:11 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 34 min |
| Mar 9, 4:22 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 23 min |
| Mar 9, 4:26 PM CST | Severe Thunderstorm Warning | OHX | Giles | 34 min |
| Mar 9, 4:32 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 28 min |
| Mar 9, 4:37 PM CST | Severe Thunderstorm Warning | OHX | Marshall | 38 min |
| Mar 9, 4:41 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 49 min |
| Mar 9, 4:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 34 min |
| Mar 9, 5:11 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Macon, Smith, Trousdale | 68 min |
| Mar 9, 5:22 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 38 min |
| Mar 9, 5:25 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 35 min |
| Mar 9, 5:28 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 33 min |
| Mar 9, 5:37 PM CST | Severe Thunderstorm Warning | OHX | Clay | 53 min |
| Mar 9, 5:37 PM CST | Severe Thunderstorm Warning | OHX | Clay | 53 min |
| Mar 9, 5:56 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 34 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.